Topological Methods in Nonlinear Analysis

Singularly perturbed Neumann problems with potentials

Alessio Pomponio

Full-text: Open access

Abstract

The main purpose of this paper is to study the existence of single-peaked solutions of the Neumann problem $$ \begin{cases} -\varepsilon^2 {\rm div} (J(x)\nabla u)+V(x)u=u^p & \text{in }\Omega, \\ \dfrac{\partial u}{\partial \nu}=0 & \text{on }\partial\Omega, \end{cases} $$ where $\Omega$ is a smooth bounded domain of $\mathbb R^N$, $N\ge 3$, $1< p< (N+2)/(N-2)$ and $J$ and $V$ are positive bounded scalar value potentials. We will show that, for the existence of concentrating solutions, one has to check if at least one between $J$ and $V$ is not constant on $\partial \Omega$. In this case the concentration point is determined by $J$ and $V$ only. In the other case the concentration point is determined by an interplay among the derivatives of $J$ and $V$ calculated on $\partial \Omega$ and the mean curvature $H$ of $\partial \Omega$.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 23, Number 2 (2004), 301-322.

Dates
First available in Project Euclid: 31 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1464731411

Mathematical Reviews number (MathSciNet)
MR2078194

Zentralblatt MATH identifier
1129.35404

Citation

Pomponio, Alessio. Singularly perturbed Neumann problems with potentials. Topol. Methods Nonlinear Anal. 23 (2004), no. 2, 301--322. https://projecteuclid.org/euclid.tmna/1464731411


Export citation

References

  • A. Ambrosetti and M. Badiale, Variational perturbative methods and bifurcation of bound states from the essential spectrum , Proc. Roy. Soc. Edinburgh Sect. A, 128 (1998), 1131–1161 \ref\key 2
  • A. Ambrosetti, M. Badiale and S. Cingolani, Semiclassical states of nonlinear Schrödinger equations , Arch. Rat. Mech. Anal., 159(2001), 253–271 \ref\key 3
  • A. Ambrosetti, A. Malchiodi and S. Secchi, Multiplicity results for some nonlinear Schrödinger equations with potentials , Arch. Rational Mech. Anal., 159(2001), 253–271 \ref\key 4
  • K. C. Chang, Infinite Dimensional Morse Theory and Multiple Solutions Problems, Birkhäuser (1993) \ref\key 5
  • E. N. Dancer and S. Yan, Multipeak solutions for a singularly perturbed Neumann problem , Pacific J. Math., 189 (1999), 241–262 \ref\key 6
  • M. del Pino, P. Felmer and J. Wei, On the role of mean curvature in some singularly perturbed Neumann problems , SIAM J. Math. Anal., 31(1999), 63–79 \ref\key 7
  • M. Grossi, A. Pistoia and J. Wei, Existence of multipeak solutions for a semilinear Neumann problem via nonsmooth critical point theory , Cal. Var. Partial Differential Equations, 11 (2000), 143–175 \ref\key 8
  • C. Gui, Multipeak solutions for a semilinear Neumann problem , Duke Math. J., 84(1996), 739–769 \ref\key 9
  • C. Gui and J. Wei, On multiple mixed interior and boundary peak solutions for some singularly perturbed Neumann problems , Canad. J. Math., 52(2000), 522–538 \ref\key 10
  • Y. Y. Li, On a singularly perturbed equation with Neumann boundary condition , Comm. Partial Differential Equations, 23 (1998), 487–545 \ref\key 11
  • W. M. Ni and I. Takagi, On the shape of the least-energy solutions to a semilinear Neumann problem , Comm. Pure Appl. Math., 44(1991), 819–851 \ref\key 12
  • W. M. Ni and I. Takagi, Locating the peaks of least-energy solutions to a semilinear Neumann problem , Duke Math. J., 70(1993), 247–281 \ref\key 13
  • A. Pomponio and S. Secchi, On a class of singularly perturbed elliptic equations in divergence form: existence and multiplicity results , Preprint SISSA, 36/2003/M (2003) \ref\key 14
  • J. Wei, On the boundary spike layer solutions to a singularly perturbed Neumann problem , J. Differential Equations, 134 (1997), 104–133